Utah, 2005

Flood in Utah, June 14 to 15, 2005

June 14 to 15, 2005 · NWS SLC · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 14, 8:00 PM MST, 30 minutes earlier.

Area forecast discussion, Jun 14, 8:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT TUE JUN 14 2005

.SYNOPSIS...A WARM AND GENERALLY DRY SOUTHWEST FLOW ALOFT WILL BE
OVER THE GREAT BASIN FOR THE BALANCE OF THE WEEK.

&&

.DISCUSSION...A FEW THUNDERSTORMS CONTINUE AT THIS TIME.
PRECIPITABLE WATER INCREASED TODAY IN THE INCREASING SOUTHWEST FLOW
WHILE THE LOW TO MID LEVELS WARMED SIGNIFICANTLY. THE RESULT WAS
DESTABILIZATION OF THE AIR MASS. SHORT WAVE TROFS IN THE SOUTHWEST
FLOW HELPED AID THE DEVELOPMENT OF STORMS SO THAT THEY WERE
ORGANIZED IN NORTHEAST NEVADA ALONG A LOW LEVEL THERMAL BOUNDARY AND
ALSO IN SOUTH CENTRAL UTAH. SOME CELLS HAVE MOVED OVER THE WASATCH
PLATEAU AND DEVELOPED IN SW WYOMING. ACTIVITY HAS MOSTLY BEEN IN THE
MOUNTAINS BUT A FEW CELLS AFFECTED THE NW DESERTS AND THE SEVIER
VALLEY. UPDATED EARLIER FOR THIS ACTIVITY AND MAY NEED TO UPDATE
AGAIN DUE TO THE DYNAMICS INVOLVED SOME OF THESE STORMS WILL
CONTINUE WELL AFTER SUNSET AND MAY AFFECT PARTS OF NORTHERN AND
EASTERN UTAH. THERMAL TROF PROGGED TO MOVE IN THE NW DESERTS TONIGHT
AND STALL WEDNESDAY MORNING AS IT GETS NEAR THE WASATCH FRONT.

TEMPERATURES TODAY REACHED THE CENTURY MARK AT ST GEORGE AND WELL
INTO THE 80S ACROSS NORTHERN VALLEYS. GENERALLY SIMILAR WEATHER WILL
DOMINATE THE REST OF THE WEEK WITH VERY WARM TEMPERATURES AND
SOUTHWEST FLOW. AIR MASS WILL WARM A LITTLE MORE THIS WEEK AND
SHOULD GET SLC ITS FIRST 90F. DISTURBANCES IN THE SOUTHWEST FLOW
ARRIVE WEDNESDAY EVENING ACROSS SOUTHERN UTAH AND LINGERS INTO
THURSDAY WHICH WILL AID CONVECTION. SOUTHWEST FLOW SHOULD BE
STRONGEST ON FRIDAY WHEN THE SLOW MOVING LARGE AND DEEP UPPER LOW ON
THE WEST COAST PUSHES EASTWARD AND BATTLES THE UPPER RIDGE TO OUR
EAST. WESTERN VALLEYS SHOULD BE QUITE WINDY ON FRIDAY. A FRONTAL
BOUNDARY WILL TRY TO PUSH INTO WESTERN UTAH BY SATURDAY AS THE RIGHT
QUAD OF THE ASSOCIATED UPPER JET EXITS. HOWEVER THE UPPER AIR
PATTERN LIKELY WILL NOT SUPPORT MUCH EASTWARD MOVEMENT...KEEPING A
WARM SOUTHERLY FLOW OVER UTAH INTO NEXT WEEK.

&&

.FIRE WEATHER...LIGHTNING IN SOUTHERN UTAH WAS A CONCERN THIS
EVENING BUT APPEARS MOST STRIKES OCCURRED AT OR ABOVE 6000 FEET BUT
A CLUSTER NEAR KANAB WAS SIGNIFICANT. THUNDERSTORMS SHOULD CONTINUE
THIS WEEK AND WITH HIGH CLOUD BASES AND MODERATE TO STRONG SW FLOW
THE CELLS WILL NOT DROP SIGNIFICANT RAINS FOR MOST AREAS. WARM
TEMPERATURES AND LOW HUMIDITY RECOVERY THROUGH WEDNESDAY NIGHT. THEN
AFTERNOON WIND STARTS TO INCREASE TO AT AND ABOVE CRITICAL VALUES
MAINLY FOR THE SOUTHWEST VALLEYS. SEVERE FIRE WEATHER CONDITIONS
LIKELY BY THURSDAY AFTERNOON THEN CONTINUING THROUGH THE WEEKEND
LOWER ELEVATIONS OF SOUTHWEST UTAH WHERE FUELS ARE DRIEST.

&&

.HYDRO...WARM TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL BRING
AN INCREASE IN HIGH ELEVATION SNOWMELT...WHICH WILL INCREASE FLOWS
AGAIN IN AREA RIVERS AND STREAMS. NO PROBLEMS ANTICIPATED OTHER THAN
FLOWS BUMPING BACK ABOVE FLOOD STAGE AT HATCH AND WITHIN THE UPPER
SEVIER TRIBUTARIES FOR A FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED
(SLCFFASLC).

&&

.AVIATION...NONE...SEE LATEST SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH SEVIER RIVER AND TRIBUTARIES UNTIL FURTHER NOTICE.
WY...NONE.

TARDY
Hazardous weather outlook, Jun 14, 1:45 PM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT TUE JUN 14 2005

UTZ001>004-006>012-014-016-017-151300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
245 PM MDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH.

.DAY ONE... TODAY

MUCH WARMER TEMPERATURES BEGINNING TODAY WILL BRING ANOTHER ROUND
OF SNOWMELT FROM HIGHER ELEVATION AREAS. FLOW IN STREAMS AND CREEKS
WILL INCREASE THIS WEEK.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

WARM TEMPERATURES WILL CONTINUE THE HIGH ELEVATION SNOWMELT.
CREEKS...STREAMS AND SMALLER RIVERS FED BY HIGH ELEVATIONS WILL HAVE
INCREASED FLOWS THROUGH THE WEEKEND. A FLOOD WATCH HAS BEEN ISSUED
FOR THE UPPER SEVIER RIVER. FLOOD LEVEL FLOWS ON THE SEVIER RIVER AT
HATCH ARE POSSIBLE BY WEDNESDAY AFTERNOON.

In the hours before

Local storm report, Jun 14, 8:15 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 PM MDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     9 W KNOLLS              40.73N 113.46W
06/14/2005  61 MPH           TOOELE             UT   MESONET

            DUGWAY I-80 MESONET

&&

ATARDY

Event by event

1 flood. Local standard time, as filed.

Flood, Sanpete/Sevier Valleys

When
June 14, 8:30 PM MST to June 15, 3:00 AM MST
Where
Sanpete/Sevier Valleys forecast zone
Reported by
LAW ENFORCEMENT

Bank eroded along Sevier River along HWY 118.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462242.